Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 6, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 6, 2021, 9:25 PM EDT for Collier County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 9:25 PM EDT (01:25 UTC)
Expired
Jul 6, 2021, 10:15 PM EDT
In force
50 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2177 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS82 KMFL 070125
SPSMFL

Special Weather Statement
National Weather Service Miami FL
925 PM EDT Tue Jul 6 2021
 
FLZ066-069-070-070215-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
925 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER AND WEST CENTRAL
HENDRY COUNTIES UNTIL 1015 PM EDT...

* At 925 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Bonita
  Springs to near Royal Palm Hammock. Movement was northeast at 35
  mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee,
  Cape Romano, Belle Meade, Orangetree, Golden Gate, East Naples,
  Lely Resort, Big Corkscrew Island, Vineyards, Royal Palm Hammock,
  Naples Park, Felda, Marco Island Airport, Naples Manor, West Toll
  Gate On Alligator Alley and North Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 1100 PM EDT for southern and
southwestern Florida.

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8156 2663 8157 2670 8149
      2611 8121 2580 8169 2620 8185
TIME...MOT...LOC 0125Z 220DEG 32KT 2632 8180 2592 8160 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 8:30 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 6, 8:30 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Miami FL
830 PM EDT Tue Jul 6 2021

.UPDATE...

Elsa has been upgraded to a Hurricane this evening, however, local
expected impacts are expected to remain unchanged. Convergent flow
along the back and base of Elsa into the subtropical ridge trying
to nose in behind Elsa has resulting in a trailing line of showers
and thunderstorms. With low-level flow becoming more
unidirectional, expect the tornado threat to diminish through the
overnight hours. The main threat will be heavy rain and isolated
flooding should a solid band of rain set up in the aforementioned
convergent zone and train over portions of Collier county.
Separate from the rain and low-end tornado threat, areas along the
coastal Collier/Mainland Monroe area could experience minor
coastal flooding overnight with the next high tide cycle.
Scattered showers and storms will continue through tomorrow across
south Florida in the moist, convergent flow regime.

&&

.PREV DISCUSSION... (Issued 811 PM EDT Tue Jul 6 2021 by National
Weather Service Austin/San Antonio TX )

AVIATION(00Z TAFS)...

Recently upgraded to Hurricane Elsa continues to track north just
off the Gulf Coast of Florida. Rain bands will continue to move
across the area.

For the Atlantic coast TAF sites, timing of impacts is uncertain
and have VCSH for tonight and VCTS for Wednesday. VFR flying
conditions and S-SE winds of 8 to 14 KTs prevail. Any bands will
bring brief lowering of CIGs/VSBYs to IFR/MVFR and wind gusts up
to 25 KTs.

For KAPF, impacts are expected mainly this evening into early
overnight. Have prevailing VFR with SHRA and SE winds 14 to 26
KTs. Bands will bring longer duration of lowering of CIGs/VSBYs
to IFR/MVFR with winds gusting to near 35 KTs. On Wednesday,
winds settle in around 10 to 15 KTs with VFR skies and VCTS.

.PREV DISCUSSION... (Issued 321 PM EDT Tue Jul 6 2021)

..Elsa Lashes Collier & Mainland Monroe Counties...

SHORT TERM (Now through Wednesday Night)...

As of early afternoon Tropical Storm Elsa continues to move
northward across our outer waters. Winds have increased to 70mph as
the storm has picked up in some strength over the warm Gulf waters
despite some moderate westerly/southwesterly shear aloft. The storm
will continue to parallel the Florida coastline through the evening
and into tonight before it moves out of our region. Until then, the
following impacts are expected across southwest Florida:

*Storm Surge: Generally, 3 feet or less above ground level possible
along Mainland Monroe and Collier Coasts. This will likely occur
late this afternoon and evening, especially during high tide late
tonight.

*Wind: Tropical storm winds, especially in gusts will be possible in
any strong rainbands across South Florida. The highest potential for
sustained tropical storm force will reside closer to the Gulf Coast
(closer to the low center).

*Flooding: Localized flooding will be possible in urbanized and poor
drainage areas. The best potential will reside within the Flood
Watch (Collier County).

*Tornadoes: Tornadoes cannot be ruled out across south Florida,
especially as the northeast and eastern portions of the storm
approaches. A Tornado Watch remains in effect across much of South
Florida through this evening.

Again, all the above impacts are focused on current track and
intensity forecasts. Any slight change would mean some changes.
Residents and visitors to south Florida should follow NHC and the
local HTI products for more details and possible forecast changes.

LONG TERM...

The long term looks MUCH quieter going into late this week and into
the upcoming weekend. A strong mid and upper level high will begin
to spread over the region throughout the long term period. This will
increase temperatures back to seasonal levels. Diurnally driven
convection with daily sea/gulf breezes. Kept POPs also to seasonable
levels.

MARINE...

Tropical storm warning remain in effect for Gulf waters and a Small
Craft Advisory remains out across the southern Atlantic waters as
Tropical Storm Elsa moves across the eastern Gulf. Conditions will
gradually improve through the day on Wednesday and especially on
Thursday as Elsa continues to pick up speed and move away from our
region. Beyond midweek, generally favorable conditions expected with
daily convection remaining a possibility.

BEACHES...

Hazardous beach conditions are ongoing across Gulf Coast beaches
with increased rip currents. As winds shift coastal flooding will
become a problem later tonight including high tide. Elsewhere, rip
current risk remains high along Atlantic Beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  89  79  90 /  50  40  20  60
West Kendall     78  90  77  91 /  50  50  20  60
Opa-Locka        78  90  77  90 /  40  40  20  60
Homestead        78  89  77  89 /  50  40  20  50
Fort Lauderdale  79  88  78  89 /  40  40  30  60
N Ft Lauderdale  79  88  78  89 /  50  40  20  60
Pembroke Pines   77  88  76  88 /  40  40  20  60
West Palm Beach  78  89  77  90 /  60  40  30  60
Boca Raton       79  90  78  90 /  60  40  30  60
Naples           77  89  77  90 /  90  60  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until midnight EDT tonight for FLZ069-070.

     Tropical Storm Warning for FLZ069-075.

     Coastal Flood Advisory until 2 PM EDT Wednesday for FLZ069-075.

     High Rip Current Risk until 2 AM EDT Wednesday for FLZ168.

     High Rip Current Risk through Wednesday evening for FLZ172-173.

AM...Small Craft Advisory until 2 AM EDT Wednesday for AMZ630-651-671.

GM...Tropical Storm Warning for GMZ656-657-676.

&&

Update...Harrigan
Aviation...WFO EYX
Tonight/Wednesday and Marine...Frye
Wednesday Night through Tuesday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 6, 5:26 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
526 PM EDT Tue Jul 6 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
526 PM EDT Tue Jul 6 2021

...Tropical Storm Elsa Impacting Portions of South Florida...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Tropical Storm Elsa will continue to bring hazardous weather
conditions across portions of South Florida this evening. Strong
wind gusts, heavy rainfall, coastal flooding, and a few tornadoes are
possible.

Hazardous marine and beach conditions are expected with a high risk
for rip currents across all South Florida beaches.

Please reference the Hurricane Local Statement from NWS Miami for
additional detailed information.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

While Tropical Storm Elsa is forecast to depart the region by early
morning Wednesday, hazardous marine and beach conditions may linger.
An elevated risk for rip currents will remain for the east coast as
well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be possible this evening. Individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jul 6, 3:52 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TROPICAL STORM   1 WSW FIDDLERS CREEK    26.04N 81.70W
07/06/2021                   COLLIER            FL   MESONET

            MESONET STATION XCAP CAPRI REPORTED A WIND
            GUST OF 42MPH AT 3:35PM. ELEVATION IS 50
            FEET.

&&

HADI
Local storm report, Jul 6, 3:55 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TROPICAL STORM   1 S MARCO ISLAND        25.92N 81.73W
07/06/2021                   COLLIER            FL   MESONET

            MRCSC CHARTER CLUB OF MARCO BEACH REPORTED A
            WIND GUST OF 47MPH AT 3:22PM. ELEVATION IS 7
            FEET.

&&

HADI
Local storm report, Jul 6, 5:08 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TROPICAL STORM   1 S PELICAN BAY         26.22N 81.81W
07/06/2021                   COLLIER            FL   MESONET

            NPLSR NAPLES GRANDE BEACH RESORT REPORTED A
            WIND GUST OF 45MPH AT 4:50PM. ELEVATION IS
            16 FEET.

&&

HADI
Local storm report, Jul 6, 5:22 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
522 PM EDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TROPICAL STORM   2 WNW EAST NAPLES       26.15N 81.77W
07/06/2021                   COLLIER            FL   ASOS

            ASOS STATION KAPF NAPLES MUNICIPAL REPORTED
            A WIND GUST OF 40MPH AT 5:11PM. ELEVATION IS
            7 FEET.

&&

HADI
Special weather statement, Jul 6, 6:35 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Miami FL
635 PM EDT Tue Jul 6 2021

FLZ066-069-070-062315-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
635 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR COLLIER AND WESTERN HENDRY
COUNTIES UNTIL 715 PM EDT...

* At 634 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  North Naples to 6 miles west of Everglades City. Movement was north
  at 35 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Ave Maria, Golden Gate Estates, Everglades City, Immokalee,
  Plantation Island, Carnestown, Orangetree, Golden Gate, Lely
  Resort, Copeland, Hendry Correctional, Big Corkscrew Island,
  Vineyards, Royal Palm Hammock, Naples Park, Felda, West Toll Gate
  On Alligator Alley, North Naples, Big Cypress National Preserve and
  Corkscrew Swamp Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 1100 PM EDT for southern and
southwestern Florida.

LAT...LON 2632 8180 2632 8166 2642 8166 2642 8156
      2655 8157 2669 8142 2611 8106 2579 8144
      2577 8151 2629 8183
TIME...MOT...LOC 2234Z 197DEG 50KT 2629 8174 2586 8149

CWC
Special weather statement, Jul 6, 9:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
925 PM EDT Tue Jul 6 2021

FLZ066-069-070-070215-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
925 PM EDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER AND WEST CENTRAL
HENDRY COUNTIES UNTIL 1015 PM EDT...

* At 925 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Bonita
  Springs to near Royal Palm Hammock. Movement was northeast at 35
  mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee,
  Cape Romano, Belle Meade, Orangetree, Golden Gate, East Naples,
  Lely Resort, Big Corkscrew Island, Vineyards, Royal Palm Hammock,
  Naples Park, Felda, Marco Island Airport, Naples Manor, West Toll
  Gate On Alligator Alley and North Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

A Tornado Watch remains in effect until 1100 PM EDT for southern and
southwestern Florida.

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8156 2663 8157 2670 8149
      2611 8121 2580 8169 2620 8185
TIME...MOT...LOC 0125Z 220DEG 32KT 2632 8180 2592 8160

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:32 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jul 6, 9:00 PM EDTSpecial Marine WarningMFL60 min
Jul 6, 10:38 PM EDTSpecial Marine WarningMFL37 min
Jul 6, 10:59 PM EDTSpecial Marine WarningMFL61 min
Jul 7, 1:28 AM EDTSpecial Marine WarningMFL32 min
Jul 7, 7:09 AM EDTSpecial Marine WarningMFL96 min
Jul 7, 8:44 AM EDTSpecial Marine WarningMFL91 min
Jul 7, 10:13 AM EDTSpecial Marine WarningMFL92 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.